Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 72, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 29, 2019, 8:49 PM CDT for Bowie County, Texas; Little River County, Miller County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 8:49 PM CDT (01:49 UTC)
- Expired
- May 29, 2019, 9:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Little River County, AR, Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:46 PM CDT | Tornado Watch | SPC | 9 hr |
| May 29, 6:22 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
963
WFUS54 KSHV 300149
TORSHV
ARC081-091-TXC037-300230-
/O.NEW.KSHV.TO.W.0072.190530T0149Z-190530T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
849 PM CDT Wed May 29 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Little River County in southwestern Arkansas...
Northwestern Miller County in southwestern Arkansas...
East central Bowie County in northeastern Texas...
* Until 930 PM CDT.
* At 849 PM CDT, a severe thunderstorm capable of producing a
tornado was located just northeast of Hooks, or 9 miles northwest
of Wake Village, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Texarkana, Nash, Hooks, Red Lick, Ogden, Mandeville, Leary, Red
Bank, Homan and Pine Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3345 9431 3358 9434 3364 9393 3345 9379
TIME...MOT...LOC 0149Z 263DEG 27KT 3351 9424
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
152 follow-up statements
286
WWUS54 KSHV 300207
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
907 PM CDT Wed May 29 2019
ARC081-091-TXC037-300230-
/O.CON.KSHV.TO.W.0072.000000T0000Z-190530T0230Z/
Little River AR-Miller AR-Bowie TX-
907 PM CDT Wed May 29 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN LITTLE RIVER...NORTHWESTERN MILLER AND EAST CENTRAL
BOWIE COUNTIES...
At 906 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles north of Red Lick, or 8 miles northwest of
Texarkana, moving east at 30 mph. Although the rotation has weakened
in the last few minutes, it could restrengthen again and produce a
tornado. If you live in or just south of Ogden, take cover
immediately!
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Texarkana, Red Lick, Ogden, Mandeville, Leary, Homan and Pine
Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3349 9421 3359 9423 3364 9393 3346 9380
TIME...MOT...LOC 0204Z 262DEG 25KT 3353 9412
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
15154
WWUS54 KSHV 300224
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
924 PM CDT Wed May 29 2019
ARC081-091-TXC037-300233-
/O.EXP.KSHV.TO.W.0072.000000T0000Z-190530T0230Z/
Little River AR-Miller AR-Bowie TX-
924 PM CDT Wed May 29 2019
...THE TORNADO WARNING FOR SOUTHEASTERN LITTLE RIVER...NORTHWESTERN
MILLER AND EAST CENTRAL BOWIE COUNTIES WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Tornado Watch remains in effect until 100 AM CDT for southwestern
Arkansas...and northeastern Texas.
LAT...LON 3349 9421 3359 9423 3364 9393 3346 9380
TIME...MOT...LOC 0223Z 263DEG 27KT 3355 9397
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 29, 7:32 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 29, 7:32 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
732 PM CDT Wed May 29 2019
.UPDATE...
To headline new Tornado Watch 296 until 06Z/1 a.m. & AVIATION
&&
.SHORT TERM...
The SPC has bridged the old Tornado watch 293 into more of AR and
issued 296 keeping things covered for much of our area now
through the evening hours. Thunderstorms are lining up from near
Tyler to Mount Pleasant and nearing DeQueen. A lot of discrete
smalls coming together now is hopefully good news along with the
setting sun in an hour. /24/
&&
.AVIATION...
For the ArkLaTex, afternoon convection has kept just out of range,
but will overspread KTYR/KTXK soon. Beyond that, certainty
depends on cool pool of rain cooled air to help what is a very
weak cool front approaching. Southerly flow will keep TS active
overnight with the SVR threat diminishing after sunset. Overnight
activity will be tempoed for additional terminals upon approach
of the SQ line. SW winds at daybreak will veer to W/NW into the
afternoon as front eases over our area. Additional convection is
possible, but will be much weaker by comparison. /24/
&&
.PREV DISCUSSION... /issued 410 PM CDT Wed May 29 2019/
SHORT TERM.../Tonight through Thursday night/
Cloudy and cooler in the NW with mid to upper 70s in rainy areas,
but most of our area is in the mid to upper 80s with 90 at
Natchitoches at 90 now the hot spot. The SE surface winds and S/SW
aloft are presenting the tornado threat in our West with the cap
barely holding over SHV. However, the models indicating a slow
push into the heart of the area this evening and still with some
QLCS potential, but even the HRRR is a little less bullish now
compared to a couple of hours ago. The current tornado watch goes
until 8 pm, so depending on evolution of convection we could not
only wide down the tornado threat, but perhaps even the flooding
threat for the overnight. Stay tuned. We added a couple of
counties to the Tornado watch and pushed up the flash flood watch
start time.
A weak shift to NW will unfold mid to late morning helping to
further the pops and weather across much of the cwa. Thursday will
be cooler by comparison, but not less much muggy at least to
start. Patchy fog may also become a problem for wet spots. Highs
tomorrow will slowly warm as the low clouds early will be
stubborn, but low to mid 80s may work out. Overnight lows will
range in the 60s for early risers on Friday. /24/
LONG TERM.../Friday through Tuesday Night/
Expect slightly drier and cooler air to hang on through Friday and
Friday night in the Four State Region, although an isolated shower
or storm still cannot be ruled out in southern/southwestern zones
near where the previous frontal boundary stalls and washes out.
Thereafter, expect heat to build as an upper level ridge builds
towards TX and westerly flow vectors aloft (over our region)
institute a hotter regime. There is some opportunity for a marginal
"northwest flow" setup to bring the remnant edges of thunderstorm
complexes into our northwest and western zones Saturday and Saturday
night, but the better chance (but still only roughly 30 percent
chance) of daytime PoPs will hold off until Sunday into early next
week as deeper southerly flow brings in better moisture profiles to
fuel afternoon convection.
At this point we are not anticipating enough clouds and rain around
through the long term period to significantly blunt the warming
trend associated with the building upper ridge in the vicinity.
Ergo, we expect highs in the low to middle 90s to be rather
ubiquitous come late this weekend and through early next week.
Fortunately, the mini, early heat wave should probably not have
major legs as model consensus is decent another front should sag in
from the north later next week. /50/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 85 66 88 / 30 40 10 10
MLU 71 87 67 89 / 10 50 10 10
DEQ 63 83 60 86 / 80 10 10 10
TXK 67 83 62 85 / 80 50 10 10
ELD 69 85 63 88 / 50 40 10 10
TYR 69 83 65 85 / 80 50 10 20
GGG 72 84 65 87 / 50 50 10 10
LFK 73 87 69 89 / 30 50 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 AM CDT Thursday for ARZ050-051-059>061-
070.
LA...None.
OK...Flash Flood Watch until 7 AM CDT Thursday for OKZ077.
TX...Flash Flood Watch until 7 AM CDT Thursday for TXZ096-097-108>112-
124-125.
&&
24/50Hazardous weather outlook, May 29, 1:22 PM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 122 PM CDT Wed May 29 2019 ARZ072-073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-301830- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 122 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will begin to move into the area this evening and through much of the overnight hours. Brief heavy rain and strong gusty winds will possible with a some storms that develop, but the risk of any severe storms will be diminishing quickly after early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A few showers and thunderstorms may redevelop during the day Thursday, followed by a fairly quiet, but warm and humid weekend. Thunderstorms may begin to gradually increase by early next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters are not anticipated at this time for Wednesday night. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 136>138-301830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison- 122 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will begin to move into the area from the west this afternoon and some storms are expected to be severe. Damaging wind gusts, large hail, and a possibility of tornadoes exists with any severe storms. The risk of severe storms in this area is expected to diminish greatly by late this evening and most of the storms should push to the east after midnight. A Flash Flood Watch will also be in effect from 7 pm Wednesday evening until 7 am Thursday morning as fairly saturated soils will allow for quick runoff with any heavy rain that occurs. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms should be mostly east of the area by Thursday morning, with a fairly quiet, but warm and humid weekend expected. Thunderstorms may begin to gradually increase by early next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is requested this afternoon through at least the early evening hours. 50
In the hours before
Special weather statement, May 29, 7:45 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Shreveport LA 745 PM CDT Wed May 29 2019 TXZ124-136-300145- Smith TX-Wood TX- 745 PM CDT Wed May 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH AND SOUTHERN WOOD COUNTIES UNTIL 845 PM CDT... At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near Mineola, moving northeast at 30 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Mineola, Hainesville, Hoard and Perryville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 100 AM CDT for northeastern Texas. LAT...LON 3269 9559 3293 9515 3266 9515 3248 9559 TIME...MOT...LOC 0045Z 234DEG 26KT 3264 9556 19
Local storm report, May 29, 8:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
821 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 7 SSE ANNONA 33.48N 94.88W
05/29/2019 RED RIVER TX LAW ENFORCEMENT
REPORTS OF TREES DOWN ALL AROUND BOXELDER AS
WELL AS A SHED BLOWN OVER ON FM 412 NORTH OF
BOXELDER.
&&
25Local storm report, May 29, 8:22 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST 1 WNW DE KALB 33.52N 94.64W
05/29/2019 E60 MPH BOWIE TX TRAINED SPOTTER
WIND GUST ESTIMATED AT THE INTERSECTION OF
HIGHWAY 259 AND HIGHWAY 82 ON THE WEST SIDE
OF DEKALB.
&&
15Local storm report, May 29, 8:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 8 S AVERY 33.43N 94.79W
05/29/2019 RED RIVER TX EMERGENCY MNGR
SPOTTER REPORTS TREE ON HOME 9000 BLOCK ON
44 SOUTH NEAR BOXELDER.
&&
25Local storm report, May 29, 8:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG DE KALB 33.51N 94.62W
05/29/2019 BOWIE TX FIRE DEPT/RESCUE
A TREE WAS DOWN ON A POWER LINE AT THE
INTERSECTION OF WEST FANNIN STREET AND SOUTH
RUNNELS STREET IN DEKALB.
&&
15Special weather statement, May 29, 8:47 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
847 PM CDT Wed May 29 2019
TXZ124-125-136-300230-
Upshur TX-Smith TX-Wood TX-
847 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHEASTERN
WOOD AND WESTERN UPSHUR COUNTIES UNTIL 930 PM CDT...
At 847 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lindale, or 11 miles southeast of Mineola, moving northeast at 35
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gladewater, Lindale, Big Sandy, Hawkins, Rosewood, Hoard, West
Mountain, Winona, Union Grove, Red Springs, Carroll, Grice and
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 100 AM CDT for northeastern
Texas.
LAT...LON 3287 9511 3259 9488 3233 9545 3237 9545
3237 9547 3239 9550 3242 9551 3243 9554
3245 9555 3248 9559 3256 9559
TIME...MOT...LOC 0147Z 236DEG 31KT 3252 9538
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:06 PM CDT | Tornado Warning | SHV | Red River | 39 min |
| May 29, 7:34 PM CDT | Special Weather Statement | SHV | Wood | 41 min |
| May 29, 7:35 PM CDT | Tornado Warning | SHV | Bowie, Red River | 40 min |
| May 29, 7:45 PM CDT | Special Weather Statement | SHV | Wood | 60 min |
| May 29, 8:02 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 58 min |
| May 29, 8:05 PM CDT | River Flood Warning | SHV | Gregg | 55 hr |
| May 29, 8:18 PM CDT | River Flood Warning | SHV | Smith, Upshur, Wood | 10 days |
| May 29, 8:32 PM CDT | Tornado Warning | SHV | Bowie | 43 min |
| May 29, 8:34 PM CDT | Areal Flood Advisory | SHV | Smith, Wood | 116 min |
| May 29, 8:47 PM CDT | Special Weather Statement | SHV | Wood | 43 min |
| May 29, 9:33 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| May 29, 9:40 PM CDT | Areal Flood Advisory | SHV | Franklin, Morris, Red River, Titus | 3 hr |
| May 29, 10:58 PM CDT | Areal Flood Advisory | SHV | Camp, Morris, Smith, Titus, Upshur, Wood | 2 hr |
| May 29, 11:45 PM CDT | Areal Flood Advisory | SHV | Bowie, Cass | 2 hr |
| May 29, 11:48 PM CDT | Special Weather Statement | SHV | Gregg, Smith, Upshur | 42 min |
| May 30, 12:26 AM CDT | Special Weather Statement | SHV | Gregg, Smith | 49 min |
| May 30, 12:33 AM CDT | Areal Flood Advisory | SHV | Cherokee, Gregg, Smith, Upshur, Wood | 117 min |
| May 30, 12:48 AM CDT | Special Weather Statement | SHV | Cherokee | 42 min |
| May 30, 1:08 AM CDT | Special Weather Statement | SHV | Rusk | 37 min |
| May 30, 7:16 AM CDT | River Flood Warning | SHV | Wood | 49 hr |
| May 29, 9:33 PM CDT | Special Weather Statement | SHV | Little River | 42 min |
Nearby
Tornado Warnings in Arkansas, 2019Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.